Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 12, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Apr 30, 2010, 1:40 PM CDT for 4 counties in Wisconsin. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2010, 1:40 PM CDT (18:40 UTC)
- Expired
- Apr 30, 2010, 2:30 PM CDT
- In force
- 50 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jackson County, WI, La Crosse County, WI, Monroe County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 37 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 12:23 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Apr 30, 1:05 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.7 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 6:45 AM CDT, 6 hours 55 minutes earlier.
Area forecast discussion, Apr 30, 6:45 AM CDT, 6 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 645 AM CDT FRI APR 30 2010 .UPDATED... MESO MODELS...ARXWRF/NMM/NAM12/RUCWRF...POINT TO DIMINISHING TREND IN AREAL COVERAGE OF THE PCPN ACROSS THE REGION...AS AN UPPER LEVEL SHORTWAVE TROUGH LIFTS TO THE NORTH AND A LOW LEVEL JET DECREASES TO THE SOUTH. 88-D RADAR IMAGERY SUPPORTS THIS TREND. WILL UPDATE THE FORECAST FOR THIS MORNING TO ACCOUNT FOR THE DECREASING PCPN CHANCES...BUT WILL NOT PULL THEM OUT COMPLETELY...NOT YET. A MID MORNING UPDATE MAY BE NECESSARY IF IT DEFINITELY LOOKS LIKE A DRY REST OF THE MORNING. THE AFTERNOON STILL LOOKS GOOD FOR CONVECTION TO DEVELOP ALONG/AHEAD OF THE COLD FRONT JUST TO THE WEST. THE X-FACTOR REMAINS THE AMOUNT OF INSTABILITY THAT CAN BE BUILT...AS SHEAR IS QUITE HIGH. IF 500-1000 J/KG OF ML/MUCAPE CAN BE REALIZED...THE SEVERE THREAT WILL BE THERE. CONDITIONS WILL HAVE TO BE MONITORED VERY CLOSELY THROUGH THE DAY...WITH THE 3 TO 9 PM TIME FRAME STILL LOOKING LIKE THE MORE FAVORABLE TIME FOR THUNDERSTORMS. AS TO HOW STRONG THEY GET WILL HINGE ON THE INSTABILITY. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && RIECK
Hazardous weather outlook, Apr 30, 11:33 AM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1133 AM CDT FRI APR 30 2010 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-011100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 1133 AM CDT FRI APR 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL SWEEP ACROSS THE REGION THIS AFTERNOON AND EVENING...WITH A LINE OF THUNDERSTORMS EXPECTED ALONG THIS BOUNDARY. SOME OF THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER. DAMAGING WINDS LOOK TO BE THE PRIMARY THREAT...ALTHOUGH SOME LARGE HAIL AND ISOLATED TORNADOES COULD ALSO OCCUR. THE MOST FAVORABLE TIME FOR A SEVERE WEATHER THREAT WILL BE BETWEEN NOON AND 9 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A SMALL CHANCE FOR THUNDERSTORMS THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM NOON TO 9 PM TODAY. .EMERGENCY MANAGEMENT COORDINATION... NO ADDITIONAL CALLS ARE SCHEDULED. 04
In the hours before
Special weather statement, Apr 30, 12:34 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1234 PM CDT FRI APR 30 2010 IAZ011-MNZ079-087-088-094>096-WIZ032-033-041-053-301830- ALLAMAKEE-BUFFALO-FILLMORE-HOUSTON-LA CROSSE-MOWER-OLMSTED-TREMPEALEAU-VERNON-WABASHA-WINONA- 1234 PM CDT FRI APR 30 2010 ...STRONG THUNDERSTORMS EXPECTED... AT 1230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 41 MILES SOUTHWEST OF PRESTON TO 55 MILES SOUTH OF PRESTON...MOVING NORTHEAST AT 75 MPH. NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... WYKOFF AND HARMONY BY 100 PM CDT... PRESTON AND MABEL BY 105 PM CDT... CHATFIELD AND SPRING GROVE BY 110 PM CDT... CALEDONIA BY 115 PM CDT... ST. CHARLES AND DOVER BY 120 PM CDT... LEWISTON AND HOKAH BY 125 PM CDT... ROLLINGSTONE AND FRENCH ISLAND BY 130 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. 04
Local storm report, Apr 30, 12:49 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1249 PM CDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 PM HAIL 2 N WAUCOMA 43.08N 92.03W
04/30/2010 E0.25 INCH FAYETTE IA PUBLIC
WIND GUSTS OF 30 TO 35 MPH AS WELL. ON WINNESHIEK-FAYETTE
COUNTY LINE.
&&
SHEALocal storm report, Apr 30, 1:23 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
123 PM CDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 PM HAIL CALEDONIA 43.63N 91.50W
04/30/2010 E0.75 INCH HOUSTON MN AMATEUR RADIO
&&
DAVISSpecial weather statement, Apr 30, 1:23 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 123 PM CDT FRI APR 30 2010 IAZ011-MNZ088-095-096-WIZ029-032>034-041-042-053-301915- ALLAMAKEE-BUFFALO-CLARK-FILLMORE-HOUSTON-JACKSON-LA CROSSE-MONROE-TREMPEALEAU-VERNON-WINONA- 123 PM CDT FRI APR 30 2010 ...STRONG THUNDERSTORMS EXPECTED... AT 121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF WINONA TO 7 MILES EAST OF CALEDONIA...MOVING NORTHEAST AT 60 MPH. NICKEL SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... STOCKTON AND HOKAH BY 130 PM CDT... ROLLINGSTONE AND COON VALLEY BY 135 PM CDT... TREMPEALEAU AND ONALASKA BY 140 PM CDT... WEST SALEM AND GALESVILLE BY 145 PM CDT... SPARTA AND ARCADIA BY 150 PM CDT... FORT MC COY AND FRANKLIN BY 200 PM CDT... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. 04
Local storm report, Apr 30, 1:28 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
128 PM CDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 PM HAIL CALEDONIA 43.63N 91.50W
04/30/2010 E0.25 INCH HOUSTON MN LAW ENFORCEMENT
&&
DAVISLocal storm report, Apr 30, 1:40 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
140 PM CDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL LA CRESCENT 43.83N 91.30W
04/30/2010 E0.25 INCH HOUSTON MN AMATEUR RADIO
&&
DAVISThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 1:17 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Vernon | 43 min |
| Apr 30, 2:30 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 30 min |
| Apr 30, 2:42 PM CDT | Severe Thunderstorm Warning | ARX | Taylor | 33 min |
| Apr 29, 9:30 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Mower | 34 min |
| Apr 29, 9:13 PM CDT | Severe Thunderstorm Warning | ARX | Chickasaw, Floyd, Howard, Mitchell | 47 min |
| Apr 30, 12:16 PM CDT | Severe Thunderstorm Warning | ARX | Chickasaw, Fayette, Howard, Winneshiek | 44 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.